The Cause Of Stomach Cramps And Limp Body When Taking Blood-thinning Drugs?

Illustration of The Cause Of Stomach Cramps And Limp Body When Taking Blood-thinning Drugs?
Illustration: The Cause Of Stomach Cramps And Limp Body When Taking Blood-thinning Drugs? cdn.ps.emap.com

Dad just did a heart aortic valve replacement surgery at the end of November. He currently consumes 3.5 mg warfarin blood thinner every day. The last few days he often felt a stomach cramps and heartburn and lack of energy. What is the cause? Is there a relationship with the heart or warfarin?

1 Answer:

Hello Ema Florenta Sinuhaji,


Aortic valve is a valve that limits the left ventricle of the heart to the aortic vessel. Aortic valve replacement surgery is required if the valve is disrupted in the form of stenosis or regurgitation. In aortic stenosis, the valve becomes stiff so the left ventricle has difficulty pumping blood out of the heart to the aorta. While the aortic regurgitation occurs because the valve does not close properly, so the blood that has been pumped into the aorta, as flowing back to the left ventricle.


Risks of aortic valve replacement surgery include:

Infection
Blood clot formation
Stroke
Arrhythmia (disorders of the heart rhythm become irregular)
Decreased kidney function (temporary)

Healing can take up to 2-3 months postoperatively, depending on the surgical technique used and the comorbid disease suffered by the patient.


Warfarin is an anticoagulant drug that is quite often given to patients after cardiac surgery with the aim of preventing the formation of blood clots that will clog arteries (which can cause ischemic strokes). This drug is usually taken 1 time a day. Because of its nature which prevents blood clots the side effects that can arise when using warfarin are:

Gums bleed easily
Nosebleed
Bruises on the skin
Heartburn
Headache
Diarrhea

Other spontaneous bleeding can occur when using this drug, patients using warfarin need to do regular control to adjust the dose, not taking it carelessly (without doctor's instructions), not only consumed at certain times, and patients taking warfarin must always notify the doctor who checks that he is on the treatment of warfarin. Some drugs can interact with warfarin and increase the potential for warfarin to cause spontaneous bleeding, always consult a doctor if you want to take other drugs while taking warfarin, including herbal medicines.


Warfarin can be discontinued if you experience the following severe side effects:

Blood red BAK
Watery black stool
Nosebleeds> 10 minutes that don't stop spontaneously
Vomiting blood
Severe headache accompanied by weakness of one side of the body, visual disturbances that can occur due to brain hemorrhage

Complaints of flatulence and discomfort in the pit of the stomach after heart surgery and feeling depressed are complaints that are quite often found in patients during healing. Can be associated with heart surgery and side effects of drugs given (including warfarin). In addition, some things that can be felt by the patient are pain in the surgical wound, palpitations, no appetite, sleep disturbance, excessive fatigue.


Patients can do light exercises in a few weeks after surgery. Gymnastics includes shoulder movements, arm movements, and other movements that you can see in an excercise after heart surgery. There is no need to force yourself and recognize the signs that the activity is too heavy, namely:

Out of breath
Rapid heart rate> 100 times per minute and does not decrease after 2-5 minutes of rest
Irregular throbbing
Discomfort in the stomach like vomiting
Feeling fainting

If accompanied by pain / discomfort in the chest such as being overwritten by a heavy burden, you should immediately contact a doctor or do an examination at the nearest hospital. Thus the explanation from me, hopefully useful.

: by

Related Question

Is The Platelet Drop Due To DB?

Is The Platelet Drop Due To DB?

(11 months ago)

Good evening, My son’s blood test results (10 years), leukocytes 6,000, platelets 125,000, s-parathypi 1/320. Is my child affected by DHF u0026amp; typhus? Should it be hospi... Read more

Increase The Height Of Teenage Boys Aged 16 Years?

Increase The Height Of Teenage Boys Aged 16 Years?

(11 months ago)

hello, I’m 16 years old tb 161cm / bb 52kg, I want to have a height like my average height 170cm, how do I do it?... Read more

Taking Different Types Of Painkillers Simultaneously?

Taking Different Types Of Painkillers Simultaneously?

(11 months ago)

Good morning, doctor, I want to, I have already taken pain medication at the same time, but I only take drinks at the same time. If after all the simultaneous side effects arise, h... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *